Cutaneous fixed drug eruption to paclitaxel; a case report


Baykal C., Erkek E., Tutar E., Yuce K., Ayhan A.

EUROPEAN JOURNAL OF GYNAECOLOGICAL ONCOLOGY, cilt.21, ss.190-191, 2000 (SCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 21 Konu: 2
  • Basım Tarihi: 2000
  • Dergi Adı: EUROPEAN JOURNAL OF GYNAECOLOGICAL ONCOLOGY
  • Sayfa Sayıları: ss.190-191

Özet

The aim of this report was to investigate an adverse effect of paclitaxel. Cutaneous fixed drug eruption against paclitaxel - which is rarely seen - is explained. A 70-year-old caucasian woman experienced three operations for ovarian carcinoma and finally a paclitaxel-based chemotherapy regimen was initiated as adjuvant chemotherapy. Following the administration of the first dose of paclitaxel, the patient had a cutaneous reaction that was clinically consistent with "fixed drug eruption". Lesions regressed with a topical steroid dressing. Histopathological examination of the lesion confirmed clinical diagnosis. It is interesting that such a reaction could occur despite the use of premedication with systemic corticosteroid antihistaminic prophylaxis yet heal rapidly with topical corticosteroid therapy. Thus we recommend careful observation for cutaneous side-effects in patients who receive paclitaxel or other taxanes. even with premedication prophylaxis.